Hi. I'm a 29 year old female. The whites of my eyes get red frequently. I have to put visine eye drops to reduce the redness. But then after a few hours they become red again. I have to keep putting eye drops in them so they won't become red. Also, my eyes feel dry, especially if I concentrate at looking at something. Does anyone know what could be wrong or what can I do to cure this problem?
Visine's active ingredient is Tetrahydrozoline HCI 0.05% whose purpose is vaso constriction of blood vessels ( redness reliever ). With overuse, it will cause more eye redness,and very dry eyes. This is only a "cycle" that will continue with use. Look for causes of your dry eye symptoms instead. You my need to see an Optometrist for a complete Dx on Dry Eyes.
I agree you should see the eye doc.. you maybe have some underlying condition, even if it's superficial (like mine.. I was recently diagnosed with episcleritis which is where the blood vessels in the eye become inflammed and get irritated and red). Either way, don't rely on the Visine. If it's not helping you need to look for the reason behind it.
DON'T use Visine! It will get rid of the redness for a little while, but then you will eventually have a rebound affect, and as soon as wears off, the redness will come back worse than before. If you need to use tear drops for dryness, use something like Tears Naturale or Bion Tears or Thera Tears. You should also see an ophthalmologist for a complete eye exam, and also to make sure you have not done any damage to your eyes by using Visine for the redness.
I use the Refresh Plus tears that come in individual, single-use vials, because they don't have preservatives. Probably some of the others listed above are like that too.
If you have allergies, it's better to stick with the preservative-free products.
My eyes started getting red and dry in my 20s too.
But like everyone said, get it checked out.
An ophthalmologist might also recommend lid scrubs.
You can ask your pharmacist about the drops and scrubs if "that's what the doctor ordered."
My eyes are always red as well I cant stand it! I try not to use any product that "gets the red out" because it will just make the eye dry and even redder. I work on the computer all day under this awful flurecent lighting and think that may have something to do with it. My eyes are blue and I think blue eyes are more sensative for some reason although I may be wrong. If dry eye is the cause of this does anyone know if restasis would help with this??